MAUDE Adverse Event Report: SI-BONE, INC. IFUSE IMPLANT SYSTEM; ORTHOPEDIC ROD

SI-BONE, INC. IFUSE IMPLANT SYSTEM; ORTHOPEDIC ROD
Model Number 7050M-90
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code Undesired Nerve Stimulation (1980)
Date of Event 05/10/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the information provided, review of the surgical technique manual, ifu, certificates of analysis and fmea, the most probable root cause is user error; improper implant size selection, using too long of an implant or installing the implant too deep.
 
Event or Problem Description
The patient had a right side si joint arthrodesis in (b)(6) 2020 where three implants were installed.The patient reported right side radicular pain following the initial procedure.The surgeon determined that the cranial positioned implant was impinging on the neuroforamen causing radicular pain.In (b)(6) 2020, the surgeon performed a revision procedure where he removed the cranial positioned implant.No other preexisting implants were adjusted or removed.The patient's radicular pain symptoms resolved following the revision procedure.
 
Additional Manufacturer Narrative
Previous revision: in (b)(6) 2020, the surgeon performed a revision procedure where he removed the cranial positioned implant.No other preexisting implants were adjusted or removed.The patient's radicular pain symptoms resolved following the revision procedure.Updated: patient reported to the same a new surgeon with a recurrence of radicular pain symptoms.The surgeon removed the middle implant with chisels as it was solidly fixed in bone.He then installed a new, shorter, implant of the same type into the explant void.No other preexisting implants were adjusted or removed.The patient's radicular pain symptoms resolved following the additional revision procedure.Based on the information provided, review of the surgical technique manual, certificates of analysis, ifu and fmea, there is no indication of device failure and no indication that the device was out of specification.The most probable root cause is user error: using too long of an implant.Additionally, per the surgical technique manual, the surgeon is instructed as follows: "prior to closure, always obtain final fluoroscopic images in the lateral, inlet, and outlet views to confirm no cortical wall breach, foramen breach, or other malposition.".
 
Event or Problem Description
Previous revision: in (b)(6) 2020, the surgeon performed a revision procedure where he removed the cranial positioned implant.No other preexisting implants were adjusted or removed.The patient's radicular pain symptoms resolved following the revision procedure.Updated: patient reported to the same a new surgeon with a recurrence of radicular pain symptoms.The surgeon removed the middle implant with chisels as it was solidly fixed in bone.He then installed a new, shorter, implant of the same type into the explant void.No other preexisting implants were adjusted or removed.The patient's radicular pain symptoms resolved following the additional revision procedure.

Brand Name
IFUSE IMPLANT SYSTEM
Common Device Name
ORTHOPEDIC ROD
Manufacturer (Section D)
SI-BONE, INC.
471 el camino real
suite 101
santa clara CA 95050 4482
MDR Report Key10856227
Report Number3007700286-2020-00105
Device Sequence Number641833
Product Code OUR
UDI-Device Identifier00851085007510
UDI-Public00851085007510
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K193524
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/17/2024
Device Model Number7050M-90
Device Lot Number2717681
Initial Date Received by Manufacturer 11/03/2020
Supplement Date Received by Manufacturer05/10/2021
Initial Report FDA Received Date11/17/2020
Supplement Report FDA Received Date06/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age50 YR